MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER TUBE PLN PLC 16X100MM 10.0ML PLBL RD; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER TUBE PLN PLC 16X100MM 10.0ML PLBL RD; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368045
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(6) has been listed and the (b)(6) fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® unspecified bd vacutainer tube pln plc 16x100mm 10.0ml plbl rd, the user noticed the tube was used after the expiration date.The following information was provided by the initial reporter.The customer stated: verbiage received: "it was found out that expired blood collection tubes were used to collect blood from patients.Would you please let us know if this will affect our sample quality?" additional information received 2021-06-09 12:31 pm: was the patient redrawn and re tested? no.What was the results of the repeat testing? n/a.Was there any medical intervention due to erroneous results? n/a.
 
Additional Manufacturer Narrative
H6: investigation summary bd had not received samples or photos for evaluation.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd cannot make any claims about the use of expired tubes.See h10.
 
Event or Problem Description
It was reported when using the bd vacutainer® unspecified bd vacutainer tube pln plc 16x100mm 10.0ml plbl rd, the user noticed the tube was used after the expiration date.The following information was provided by the initial reporter.The customer stated: verbiage received, - "it was found out that expired blood collection tubes were used to collect blood from patients.Would you please let us know if this will affect our sample quality?" additional information received 2021-06-09 12:31 pm: was the patient redrawn and re tested? no o what was the results of the repeat testing? n/a o was there any medical intervention due to erroneous results? n/a.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 7/22/2021.H.6.Investigation: bd received 1 sample for investigation.The sample was evaluated by visual examination and was confirmed to have expired on 2/28/2021.The tube did not have any visible defects.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd does not recommend and cannot make any claims about the use of expired tubes.H3 other text : see h.10.
 
Event or Problem Description
It was reported when using the bd vacutainer® unspecified bd vacutainer tube pln plc 16x100mm 10.0ml plbl rd, the user noticed the tube was used after the expiration date.The following information was provided by the initial reporter.The customer stated: verbiage received, - "it was found out that expired blood collection tubes were used to collect blood from patients.Would you please let us know if this will affect our sample quality?" additional information received 2021-06-09 12:31 pm: was the patient redrawn and re tested? no.What was the results of the repeat testing? n/a.Was there any medical intervention due to erroneous results? n/a.

Brand Name
BD VACUTAINER TUBE PLN PLC 16X100MM 10.0ML PLBL RD
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key12001029
Report Number1024879-2021-00388
Device Sequence Number3197878
Product Code JKA
UDI-Device Identifier00382903680450
UDI-Public00382903680450
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Catalogue Number368045
Device Lot Number9070659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/16/2021
07/27/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date06/29/2021
08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1